Alert archive / Mississippi / Flash Flood Warnings in 2010

Flash Flood Warning 45, NWS Jackson, MS

June 4, 2010Lawrence County, Marion County, Mississippi

NWS Jackson, MS issued this flash flood warning at Jun 4, 2010, 1:22 PM CDT for Lawrence County, Marion County, Mississippi. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 4, 2010, 1:22 PM CDT (18:22 UTC)
Expired
Jun 4, 2010, 4:15 PM CDT
In force
3 hr
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Flood severity
None

Counties Lawrence County, MS, Marion County, MS

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 6.4 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2010-06-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1565 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2010-06-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 76 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1565 J/kg
Mixed-layer CIN
-64 J/kg
Mixed-layer LCL
706 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
76 m²/s²
0-3 km storm-relative helicity
137 m²/s²
Significant tornado parameter
0.5
Supercell composite
4.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

231 
WGUS54 KJAN 041822
FFWJAN
MSC077-091-042115-
/O.NEW.KJAN.FF.W.0045.100604T1822Z-100604T2115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
122 PM CDT FRI JUN 4 2010

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHERN LAWRENCE COUNTY IN SOUTH CENTRAL MISSISSIPPI...
  MARION COUNTY IN SOUTH CENTRAL MISSISSIPPI...
  THIS INCLUDES THE CITIES OF...KOKOMO...SANDY HOOK...COLUMBIA...

* UNTIL 415 PM CDT

* AT 122 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED
  THUNDERSTORMS PRODUCING VERY HEAVY RAIN NEAR COLUMBIA. THE STORMS
  WERE NEARLY STATIONARY. ESTIMATED RADAR RAINFALL AMOUNTS...ON THE
  ORDER OF TWO INCHES...HAVE OCCURRED IN THE PAST THREE HOURS.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  TOPEKA...JAYESS...MORGANTOWN...HOLLY SPRINGS...GOSS AND BUNKER HILL

VERY HEAVY RAINFALL WILL CONTINUE OVER THE WARNED AREA FOR THE NEXT
TWO HOURS WITH AN ADDITIONAL TWO TO FOUR INCHES POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF URBAN
AREAS...INCLUDING HIGHWAYS...STREETS AND UNDERPASSES...IN ADDITION TO
LOW LYING AND OTHER POOR DRAINAGE AREAS.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

&&

LAT...LON 3100 8983 3107 8985 3107 8991 3113 8995
      3114 9001 3125 9004 3133 9004 3135 9011
      3135 9024 3141 9024 3141 8996 3139 8996
      3139 8982 3141 8982 3141 8978 3126 8965
      3101 8965

$$

JA
1 follow-up statement
266 
WGUS74 KJAN 041950
FFSJAN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
250 PM CDT FRI JUN 4 2010

MSC077-091-042115-
/O.CON.KJAN.FF.W.0045.000000T0000Z-100604T2115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MARION MS-LAWRENCE MS-
250 PM CDT FRI JUN 4 2010

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 415 PM CDT FOR
SOUTHERN LAWRENCE AND MARION COUNTIES...

AT 248 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED 
TORRENTIAL RAIN MOVING OFF TO THE EAST...ALTHOUGH LIGHT TO MODERATE 
RAIN CONTINUED ACROSS THE WARNED AREA. HOWEVER...MORE BOUTS OF HEAVY 
RAINFALL ARE EXPECTED TO ENTER BACK INTO PORTIONS OF MARION AND 
SOUTHERN LAWRENCE COUNTY OVER THE NEXT HOUR.

ESTIMATED RADAR RAINFALL AMOUNTS...ON THE ORDER OF ONE TO THREE 
INCHES...HAVE OCCURRED IN THE PAST THREE HOURS.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
JAYESS...HOLLY SPRINGS...GOSS AND BUNKER HILL

HEAVY RAINFALL REMAINS POSSIBLE OVER THE WARNED AREA FOR THE NEXT 
TWO HOURS...WITH AN ADDITIONAL ONE TO THREE INCHES POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF URBAN
AREAS...INCLUDING HIGHWAYS...STREETS AND UNDERPASSES. IN ADDITION
OTHER LOW LYING AND OTHER POOR DRAINAGE AREAS INCLUDING SEWERS...
DITCHES AND CULVERTS MAY ALSO OVERFLOW.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

&&

LAT...LON 3100 8983 3107 8985 3107 8991 3113 8995
      3114 9001 3125 9004 3133 9004 3135 9011
      3135 9024 3141 9024 3141 8996 3139 8996
      3139 8982 3141 8982 3141 8978 3126 8965
      3101 8965

$$

BYB

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Jun 4, 10:47 AM CDT, 2 hours 35 minutes earlier.

Area forecast discussion, Jun 4, 10:47 AM CDT, 2 hours 35 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
1047 AM CDT FRI JUN 4 2010

.UPDATE...LATEST SATELLITE IMAGERY/SURFACE ANALYSIS SHOWS A STACKED
LOW PRESSURE SYSTEM OVER SOUTHWEST LA...PROGGED BY THE LATEST MODEL
GUIDANCE TO GRADUALLY SHIFT INTO NORTH-CENTRAL LA BY LATE THIS
AFTERNOON. WIDESPREAD SHOWERS AND THUNDERSTORMS ACROSS THE EASTERN
PORTION OF THE LOW HAVE ENCOMPASSED ZONES SOUTH OF INTERSTATE
20...DRIVEN BY ABUNDANT MOISTURE ADVECTION AND LIFT UNDERNEATH 70KT
UPPER LEVEL JET NOSING INTO COASTAL MS. THE CONVECTIVE RISKS WITH
THESE STORMS HAVE NOT CHANGED SINCE THE EARLIER UPDATE AS HEAVY RAIN
AND GUSTY WINDS REMAIN POSSIBLE...AS WELL AS A BRIEF TORNADO ACROSS
FAR SOUTHEASTERN ZONES WHERE GUIDANCE SHOWS AN AXIS OF 125+M^2/S^2
0-1KM HELICITY MOVING ACROSS THE AREA THROUGH THIS AFTERNOON. ENOUGH
INSTABILITY TO PROMOTE VIGOROUS UPDRAFTS IS IN QUESTION DUE TO
ABUNDANT CLOUD COVER IN PLACE...AS WELL AS WARMING FROM THIS
MORNINGS CONVECTION. AS SUCH WILL CONTINUE MENTION OF A BRIEF
TORNADO IN THE HWO...FOCUSING MORE ON THE HEAVY RAIN POTENTIAL. WILL
HOLD OFF ON A FLASH FLOOD WATCH FOR NOW...BUT IF THE SITUATION
DEVELOPS INTO TRAINING SHOWERS AND THUNDERSTORMS...PRIMARILY ACROSS
SOUTHEASTERN ZONES...A FLASH FLOOD WATCH MAY BECOME NECESSARY FOR
THIS EVENING INTO SATURDAY.

CHANGES TO THE FORECAST WERE MINIMAL...JUST TWEAKED THE POPS TO
REFLECT LATEST THINKING AND INCLUDED POSSIBLE GUSTY WINDS ACROSS
SOUTHEASTERN ZONES. AFTERNOON HIGHS LOOKED A LITTLE HIGH AT A COUPLE
SPOTS WITH THE RAIN AND CLOUD COVER EXPECTED. UPDATED PRODUCTS
POSTED...UPDATED AVIATION DISCUSSION BELOW. /BK/

&&

.PREV DISCUSSION... /ISSUED 415 AM CDT FRI JUN 4 2010/

SHORT TERM...TODAY THROUGH SATURDAY NIGHT...SCATTERED TO NUMEROUS
SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY AND SATURDAY OVER MUCH
OF THE AREA AS WE REMAIN UNDER THE INFLUENCE OF THE UPPER LEVEL LOW.
WATER VAPOR IMAGERY/RUC ANALYSIS SHOWS THE CIRCULATION AROUND THE
LOW SPINNING OVER THE NORTHEAST TEXAS COAST. A SHORTWAVE ROTATING
AROUND THE EAST SIDE OF THE LOW WAS NOTED MOVING NORTH OVER OUR CWA
AND PRODUCING A BAND OF LIGHT RAIN ALONG THE HIGHWAY 82 CORRIDOR.
THIS BAND OF RAIN IS EXPECTED TO BE JUST NORTH OF OUR CWA BY
DAYBREAK. WEAK SUBSIDENCE AND DRYING NOTED ON WATER VAPOR IMAGERY IN
THE WAKE OF THIS SHORTWAVE SHOULD LIMIT RAIN CHANCES EARLY THIS
MORNING BUT A SWIFT RECOVERY IS PROGGED. THE GFS CONTINUES TO BE
STRONGEST WITH THE NEARLY STACKED LOW BUT MODELS AGREE THAT 850MB
FLOW WILL INCREASE THIS MORNING OVER THE SOUTHEAST HALF OF OUR AREA
AND BRING IN +340K THETAE AIR THAT WILL INCREASE PWS ABOVE TWO
INCHES. THIS WILL COMBINE THE THE LEFT EXIT REGION OF AN UPPER LEVEL
JET STREAK AND DAYTIME HEATING TO BEGIN REDEVELOP OF SHOWERS AND
THUNDERSTORMS THAT SHOULD SPREAD ACROSS MUCH OF OUR AREA. LOCALLY
HEAVY RAIN WILL LIKELY ACCOMPANY ANY STORM BUT A FEW STRONG STORMS
WITH WIND GUSTS TO 30-40MPH WILL ALSO BE POSSIBLE. MODELS SHOW A
DECENT INCREASE IN LOW LEVEL HELICITY OVER OUR SOUTHEAST AS WELL
TODAY WHERE A BRIEF TORNADO CANNOT BE RULED OUT. THE BEST
COMBINATION OF INSTABILITY AND LOW-MID LEVEL WINDS WILL BE LOCATED
PRIMARILY SOUTH OF I-20 AND WL CONTINUE MENTION THIS AREA IN THE
HWO. THE LOSS OF DAYTIME HEATING WILL LEAD TO A NOTED DECREASE IN
CONVECTION THIS EVENING BUT MODELS NOW AGREE THAT THE CLOSED LOW
WILL MOVE SLOWLY TO THE NORTHEAST TODAY AND MOVE OVER OUR SOUTHWEST
ZONES TONIGHT. THIS WILL RESULT IN A CONTINUED CHANCE OF CONVECTION
THROUGH THE NIGHT. MODELS ARE IN FAIR AGREEMENT THAT THE LOW WILL
CONTINUE TO TRACK SLOWLY TO THE NORTHEAST ACROSS OUR CWA SATURDAY
WHILE WEAKENING INTO AN OPEN TROUGH BY SATURDAY EVENING. OUR VERY
MOIST AIRMASS WILL AGAIN DESTABILIZE WITH DAYTIME HEATING RESULT IN
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORM DEVELOPMENT OVER OUR
CWA. AGAIN THE GREATEST COVERAGE IS EXPECTED TO OCCUR OVER THE
SOUTHEAST HALF OF THE CWA. A FEW STRONG STORMS WITH WIND GUSTS TO 40
MPH WILL BE POSSIBLE BUT THE MAIN RISK WILL REMAIN LOCALLY HEAVY
RAINFALL. THE RAINFALL AMOUNTS HAVE BEEN STACKING UP IN OUR SOUTH
LATELY AND AFTER TODAY'S AMOUNTS A FLASH FLOOD WATCH MAY NEED TO BE
CONSIDERED FOR SATURDAY. THE UPPER LEVEL TROUGH AXIS IS EXPECTED TO
SHIFT EAST OF OUR CWA BY SUNDAY MORNING. ALTHOUGH CONVECTION WILL
DECREASE AGAIN SATURDAY EVENING AFTER SUNSET...PRECIPITATION CHANCES
WILL BE TAPERED OFF FROM THE NORTHWEST SATURDAY NIGHT AS THE TROUGH
SHIFTS EAST. GUIDANCE TEMPS WERE CLOSE THROUGH THE SHORT TERM AND
MAV GUIDANCE WAS GENERALLY ACCEPTED. GUIDANCE POPS WERE RAISED IN
THE SOUTH TODAY AND SATURDAY TO CATEGORICAL CHANCES. /22/

LONG TERM...SUNDAY THROUGH NEXT FRIDAY...
BY SUNDAY...THE MID/UPPER-LEVEL LOW WILL HAVE TRANSITIONED TO AN
OPEN WAVE WHILE BECOMING ABSORBED INTO A BROAD DEEP-LAYER TROUGH
OVER THE NORTHEAST CONUS. A MID/UPPER-LEVEL TRAILING TROUGH AXIS
WILL HAVE PUSHED SOUTH OF THE CWA WHILE A RIDGE AXIS EXTENDS
EASTWARD TOWARD THE ARKLAMISS REGION. MODEL CONSENSUS IS FOR A
SURFACE COLD FRONT ASSOCIATED WITH THE NORTHEAST CONUS TROUGH TO
BECOME INCREASINGLY SHALLOW AND DIFFUSE WHILE DRIFTING SOUTHWARD
ACROSS PORTIONS OF THE ARKLAMISS REGION SUNDAY AFTERNOON INTO SUNDAY
NIGHT. THE FRONT IS THEN EXPECTED TO HAVE RETREATED NORTHEAST OF THE
AREA BY MONDAY EVENING. THE OVERALL EVOLUTION OF THE FRONT IS
UNCERTAIN...AS ITS MOTION WILL BE STRONGLY MODULATED BY MESOSCALE
EFFECTS AFTER HAVING OUTRUN ITS LARGE-SCALE SYNOPTIC SUPPORT.
CONVECTION WILL PLAY A SUBSTANTIAL ROLE IN THE EVENTUAL POSITION OF
THE FRONT. FOR PRECIP CHANCES ON SUNDAY...FORECAST FOLLOWS A BLEND
OF THE MEX AND MEN GUIDANCE...WHICH BEST REPRESENTS A MULTI-MODEL
CONSENSUS AND SUGGESTS ISOLATED TO SCATTERED SHOWERS AND
THUNDERSTORMS. THE GREATEST CONVECTIVE COVERAGE ON SUNDAY WILL BE
DURING THE AFTERNOON AND EVENING HOURS AND ACROSS THE NORTHEASTERN
TWO-THIRDS OF THE CWA...WHICH WILL BE CLOSER TO THE THE FRONT. THE
MID-LEVEL HEIGHT GRADIENT ACROSS THE EASTERN PERIPHERY OF THE
AFOREMENTIONED RIDGE WILL SUPPORT NORTHERLY H5 FLOW AT 15 TO
20 KT...WHICH COULD PROMOTE CONVECTIVE ORGANIZATION ON SUNDAY.

MODEL CONSENSUS IS FOR THE FRONT TO GRADUALLY RETREAT NORTHEAST OF
THE CWA THROUGHOUT MUCH OF THE EARLY TO MID WEEK TIME FRAME NEXT
WEEK. THIS WILL OCCUR AS RIDGE OF HIGH PRESSURE BECOMES ESTABLISHED
OVER MUCH OF THE SOUTHERN CONUS AND NORTHERN GULF OF MEXICO. WITH
AMPLE DEEP-LAYER MOISTURE PRESENT...LIMITED CAPPING...AND AMPLE
INSOLATION...ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL BE
POSSIBLE EACH AFTERNOON AND EVENING. THE GREATER CONVECTIVE COVERAGE
IS EXPECTED ACROSS THE NORTHEAST WHICH WILL BE CLOSER TO THE
FRONT...AND ACROSS THE SOUTHEAST NEAR ANY SEA BREEZE CONVERGENCE ZONES
MOVING NORTHWARD FROM THE GULF COAST. MID/UPPER-LEVEL FLOW WILL HAVE
DECREASED FOR MUCH OF NEXT WEEK AS THE RIDGE AXIS BECOMES POSITIONED
OVER THE ARKLAMISS REGION. THIS WILL REDUCE THE POTENTIAL FOR
CONVECTIVE ORGANIZATION.

NWP MODELS INDICATE THAT A WEAK MID/UPPER-LEVEL LOW WILL SPIN UP
ALONG THE AFOREMENTIONED TRAILING TROUGH AXIS OVER THE COAST OF
NORTHEAST MEXICO LATE SUNDAY. THIS FEATURE WILL THEN BE STEERED
NORTHWARD WITHIN A WEAKNESS IN THE SOUTHERN CONUS RIDGE. MODELS
DISAGREE WITH REGARD TO THE EVENTUAL TRACK OF THIS FEATURE LATER THIS
WEEK. HOWEVER...THE GFS AND ECMWF INDICATE WEAK ASCENT IN THE
SOUTHEASTERN SEMICIRCLE OF THE CYCLONIC CIRCULATION BRUSHING THE
FORECAST AREA FOR THURSDAY INTO FRIDAY. THIS WILL MAINTAIN CHANCES
FOR CONVECTION INTO LATE NEXT WEEK...WITH THE POTENTIAL FOR MORE
ORGANIZED CONVECTION IF THE LOW TRACKS FURTHER TO THE EAST.

WITH REGARD TO THE POTENTIAL FOR STRONG TO SEVERE STORMS THROUGH THE
PERIOD...HIGH TEMPERATURES IN THE LOWER TO MIDDLE 90S COMBINED WITH
AFTERNOON DEWPOINTS IN THE UPPER 60S TO LOWER 70S WILL SUPPORT
SBCAPE VALUES OF 2500-3500 J/KG EACH AFTERNOON. THIS INSTABILITY WILL
RESULT IN ROBUST CONVECTIVE UPDRAFTS. THE WARM BOUNDARY LAYER
TEMPERATURES WILL SUPPORT STEEP LOW-LEVEL LAPSE RATES AND ENHANCE
DCAPE VALUES ALONG WITH THE POTENTIAL FOR WET MICROBURSTS...BUT WILL
LIKELY ENHANCE MELTING OF ANY HAIL STONES. ISOLATED STRONG TO
SEVERE THUNDERSTORMS WILL BE A POSSIBILITY DURING THE AFTERNOON AND
EVENING HOURS THROUGH THE PERIOD. THE GREATEST CHANCE FOR STRONG TO
SEVERE STORMS WILL BE ON SUNDAY WHEN DEEP-LAYER SHEAR WILL BE
SOMEWHAT STRONGER AS MID-LEVEL NORTHERLY FLOW INCREASES. ALSO...WITH
PWAT VALUES OF 1.8 TO 2.0 INCHES...WHICH WILL BE 130 TO 150 PERCENT
OF NORMAL VALUES...LOCALLY HEAVY RAINFALL IS EXPECTED WITH ANY
CONVECTION. MENTION OF THE POTENTIAL FOR STRONG TO SEVERE STORMS AND
HEAVY RAINFALL IS BEING WITHHELD FROM THE HAZARDOUS WEATHER OUTLOOK
AT THIS TIME DUE TO THE LARGE DEGREE OF UNCERTAINTY WITH REGARD TO
THE OVERALL DAILY CONVECTIVE EVOLUTION AND LOCATIONS OF ANY
BOUNDARIES TO FOCUS CONVECTION.

AS FOR FORECAST TEMPERATURES...AFTERNOON H85 TEMPS ARE EXPECTED TO
REACH UP TO 21C RANGE THROUGHOUT THE PERIOD...WHICH COULD SUPPORT
MAXIMUM SURFACE TEMPS OF 96F TO 97F GIVEN FULL MIXING TO H85...AS
SUGGESTED BY MEX GUIDANCE. HOWEVER...AFTERNOON CONVECTION AND
ASSOCIATED CLOUDINESS ARE EXPECTED TO LIMIT INSOLATION AND AMOUNT OF
MIXING...AND THUS FORECAST HIGH TEMPERATURES THROUGH THE PERIOD WERE
TRENDED DOWNWARD FROM MEX GUIDANCE BY A COUPLE DEGREES TOWARD MEN
GUIDANCE...ESPECIALLY WITH THE MEX BEING TOWARD THE UPPER EXTREME OF
ENSEMBLE MOS GUIDANCE. /COHEN/

&&

.AVIATION...AREAS OF IFR STRATUS WERE LIFTING STEADILY ACROSS MAINLY
THE SRN 2/3 OF THE CWFA AT MID MORNING. THE OVERNIGHT BAND OF LIGHT
SHOWERS ALONG THE HIGHWAY 82 CORRIDOR HAS STALLED JUST N OF OUR AREA
WHILE SEVERAL BANDS OF HEAVIER RAINS MOVE IN FROM THE SW. SHRA/TSRA
WILL INCREASE IN COVERAGE AGAIN FROM S TO N THROUGH THE DAY AS THE
CUTOFF VERTICALLY STACKED LOW CENTER IN SWRN LA BEGINS TO OPEN UP
AND GET STRETCHED TOWARD THE ENE. MVFR CLOUD LAYERS SHOULD PREVAIL
MOST AREAS THROUGH TONIGHT WITH POCKETS OF IFR CONDITIONS. AS THE
AIR MASS STABILIZES LATER TONIGHT...ISOLATED SHOWERS AND STORMS WILL
REMAIN POSSIBLE TONIGHT AS A CENTER OF LOW PRESSURE CROSSES SRN MS.
MVFR CEILINGS ARE EXPECTED TO PREVAIL BEFORE 08Z TONIGHT BEFORE
LOWERING TO WIDESPREAD IFR/LIFR THROUGH 14Z SATURDAY. /40/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       84  71  87  73 /  70  36  63  18
MERIDIAN      85  71  88  71 /  51  49  70  29
VICKSBURG     84  72  89  74 /  85  31  47  16
HATTIESBURG   85  74  88  75 /  86  45  77  29
NATCHEZ       84  71  88  74 /  90  36  62  17
GREENVILLE    87  71  88  74 /  56  20  28   7
GREENWOOD     87  71  87  73 /  37  20  35  16

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

BK
Hazardous weather outlook, Jun 4, 6:55 AM CDT, 6 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
655 AM CDT FRI JUN 4 2010

LAZ015-016-023>026-MSZ047>066-072>074-051015-
RICHLAND-MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-WARREN-
HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-
SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-
JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
655 AM CDT FRI JUN 4 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL MISSISSIPPI AND
EAST CENTRAL LOUISIANA.

.DAY ONE...TODAY AND TONIGHT

AN UPPER LEVEL LOW COUPLED WITH A MOIST AND UNSTABLE AIRMASS WILL
SUPPORT THE POTENTIAL FOR MODERATE TO HEAVY RAIN BANDS WITH ISOLATED
STRONG STORMS TODAY THROUGH EARLY EVENING. THE SOUTHERN SECTIONS OF
MISSISSIPPI AND PORTIONS OF NORTHEAST LOUISIANA HAVE RECEIVED LOCALLY
HEAVY RAINFALL OVER THE PAST COUPLE OF DAYS AND ANY ADDITIONAL LARGE
AMOUNT IN A SHORT PERIOD OF TIME MAY LEAD TO PONDING OF WATER IN LOW-
LYING AREAS AND ROADWAYS. IN ADDITION TO HEAVY RAINFALL POTENTIAL...
SOME THUNDERSTORMS MAY BECOME STRONG WITH GUSTY WINDS OF 40 TO 50
MPH. AN ISOLATED SEVERE THUNDERSTORM WITH WIND GUSTS TO 60 MPH AND A
BRIEF TORNADO CANNOT BE RULED OUT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED TODAY THROUGH EARLY THIS EVENING.

ARZ074-075-LAZ007>009-MSZ018-019-025>046-051015-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-
CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-
NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-
655 AM CDT FRI JUN 4 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR  NORTH CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

A MOIST AND UNSTABLE AIRMASS COUPLED WITH AN UPPER LEVEL LOW
APPROACHING THE REGION WILL ALLOW FOR LOCALLY HEAVY RAINFALL AND THE
POSSIBILITY OF SOME STRONG THUNDERSTORMS. THE MAIN THREAT WITH
THUNDERSTORMS WILL BE GUSTY WINDS OF 40 TO 50 MPH. SOME LOCATIONS
OVER THE PAST DAYS HAVE RECEIVED LARGE AMOUNTS OF RAINFALL. IF A
HEAVY DOWNPOUR OR TRAINING OF MODERATE SHOWERS TAKES PLACE...PONDING
OF WATER IN LOW-LYING AREAS WILL BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT THURSDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

22/COHEN

In the hours before

Special weather statement, Jun 4, 8:42 AM CDT, 4 hours 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
842 AM CDT FRI JUN 4 2010

LAZ024-026-MSZ060-041440-
CATAHOULA LA-CONCORDIA LA-ADAMS MS-
842 AM CDT FRI JUN 4 2010

...BANDS OF HEAVY RAINS AND GUSTY WINDS BUILDING NORTHWARD...

A BAND OF HEAVY RAIN AND STRONG THUNDERSTORMS CAPABLE OF PRODUCING
PEA SIZE HAIL AND 40 MPH WINDS WAS LOCATED FROM 4 MILES SOUTHWEST OF
MANIFEST TO 4 MILES NORTHEAST OF DEER PARK AT 840 AM CDT...MOVING
NORTH AT 20 MPH. SEVERAL ADDITIONAL ROUNDS OF RAINFALL WILL CONTINUE
THROUGH THE MIDDAY HOURS AND MINOR FLOODING COULD BECOME A CONCERN.

VERY HEAVY RAINS OF ONE TO TWO INCHES THROUGH 10 AM ALONG WITH CLOUD
TO GROUND LIGHTNING ARE LIKELY WITH THESE STORMS...POSSIBLY
IMPACTING THE NATCHEZ...VIDALIA...JONESVILLE AND HARRISONBURG AREAS.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN ADAMS COUNTY...AND CONCORDIA AND CATAHOULA PARISHES SHOULD
MONITOR THESE STORMS CLOSELY.

40
Special weather statement, Jun 4, 9:19 AM CDT, 4 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
919 AM CDT FRI JUN 4 2010

MSZ061>063-072-041515-
MARION MS-FRANKLIN MS-LINCOLN MS-LAWRENCE MS-
919 AM CDT FRI JUN 4 2010

...BAND OF HEAVY RAINS AND GUSTY WINDS MOVING NORTH ALONG I-55...

A BAND OF HEAVY RAINS AND STRONG THUNDERSTORMS CAPABLE OF PRODUCING
PEA SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED FROM 10 MILES
SOUTHWEST OF LITTLE SPRINGS TO 16 MILES SOUTHWEST OF KOKOMO AT 917
AM CDT...MOVING NORTHEAST AT 25 MPH. PONDING OF WATER ON ROADWAYS
AND IN LOW LYING AREAS WILL ALSO BE LIKELY.

VERY HEAVY RAINS UP TO TWO INCHES ALONG WITH CLOUD TO GROUND
LIGHTNING ARE LIKELY WITH THESE STORMS AS THEY IMPACT LOCATIONS FROM
BUDE TO BROOKHAVEN TO MONTICELLO AND COLUMBIA THROUGH 10 AM.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN SOUTHERN LAWRENCE...LINCOLN...EASTERN FRANKLIN AND WEST
CENTRAL MARION COUNTIES SHOULD MONITOR THESE STORMS CLOSELY.

40
Special weather statement, Jun 4, 10:11 AM CDT, 3 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1011 AM CDT FRI JUN 4 2010

MSZ054>056-062>065-072-041550-
COVINGTON MS-SMITH MS-MARION MS-LINCOLN MS-LAWRENCE MS-
JEFFERSON DAVIS MS-SIMPSON MS-COPIAH MS-
1011 AM CDT FRI JUN 4 2010

A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 40 TO 50 MPH
WINDS WAS LOCATED FROM 5 MILES EAST OF WESSON TO 4 MILES SOUTHEAST OF
PROGRESS AT 1011 AM CDT...MOVING NORTHEAST AT 35 MPH.

VERY HEAVY RAIN IS ALSO POSSIBLE WITH THESE STORMS.

PEOPLE IN SOUTHEASTERN COPIAH...SIMPSON...JEFFERSON DAVIS...NORTHERN
LAWRENCE...NORTHEASTERN LINCOLN...NORTH CENTRAL MARION...SOUTHWESTERN
SMITH AND NORTHWESTERN COVINGTON COUNTIES SHOULD MONITOR THESE STORMS
CLOSELY.

JA
Special weather statement, Jun 4, 11:19 AM CDT, 2 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1119 AM CDT FRI JUN 4 2010

MSZ056-057-065-066-073-074-041715-
COVINGTON MS-JONES MS-SMITH MS-JASPER MS-FORREST MS-LAMAR MS-
1119 AM CDT FRI JUN 4 2010

...LINE OF HEAVY RAIN AND EMBEDDED THUNDERSTORMS PUSHING NORTHEAST
ACROSS SOUTHEAST MISSISSIPPI...

A LINE OF STRONG THUNDERSTORMS CAPABLE OF TORRENTIAL RAINFALL
RATES...WINDS UP TO 45 MPH AND POSSIBLY SOME PEA SIZE HAIL WAS
LOCATED FROM 6 MILES NORTH OF MOUNT OLIVE TO 3 MILES NORTHWEST OF
BROOKLYN AT 1117 AM CDT...MOVING NORTHEAST AT 30 MPH.

OCCASIONAL TO FREQUENT CLOUD TO GROUND LIGHTNING STRIKES ARE ALSO
POSSIBLE WITH THESE STORMS.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN NORTHEASTERN LAMAR...FORREST...JASPER...SOUTHERN SMITH...
JONES AND COVINGTON COUNTIES SHOULD MONITOR THESE STORMS CLOSELY.

BYB
Special weather statement, Jun 4, 12:48 PM CDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1248 PM CDT FRI JUN 4 2010

MSZ062>064-072-041830-
MARION MS-LINCOLN MS-LAWRENCE MS-JEFFERSON DAVIS MS-
1248 PM CDT FRI JUN 4 2010

A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 40 TO 50 MPH
WINDS WAS LOCATED FROM JAYESS TO 11 MILES SOUTHWEST OF KOKOMO AT 1248
PM CDT...MOVING EAST AT 20 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THESE STORMS.

PEOPLE IN SOUTHWESTERN JEFFERSON DAVIS...SOUTHERN LAWRENCE...
SOUTHEASTERN LINCOLN AND WESTERN MARION COUNTIES SHOULD MONITOR THESE
STORMS CLOSELY.

JA
Special weather statement, Jun 4, 1:18 PM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
118 PM CDT FRI JUN 4 2010

MSZ026>029-032-033-038-039-046-041915-
KEMPER MS-GRENADA MS-WEBSTER MS-CARROLL MS-MONTGOMERY MS-OKTIBBEHA
MS-CHOCTAW MS-NOXUBEE MS-WINSTON MS-
118 PM CDT FRI JUN 4 2010

...LINE OF STRONG THUNDERSTORMS PUSHING NORTHEAST TOWARD THE GOLDEN
TRIANGLE...

A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING WINDS TO 45 MPH
AND POSSIBLY SOME PEA SIZE HAIL WAS LOCATED FROM 6 MILES WEST OF
MALMAISON TO DE KALB AT 116 PM CDT...MOVING NORTHEAST AT 20 MPH.

VERY HEAVY RAIN ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING
STRIKES ARE ALSO POSSIBLE WITH THESE STORMS.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN WINSTON...NOXUBEE...CHOCTAW...OKTIBBEHA...MONTGOMERY...
CARROLL...WEBSTER...GRENADA AND KEMPER COUNTIES SHOULD MONITOR THESE
STORMS CLOSELY.

BYB

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 3, 7:28 PM CDTSevere Thunderstorm WarningJANBolivar47 min
Jun 4, 3:26 PM CDTSevere Thunderstorm WarningJANForrest, Lamar, Marion64 min

Nearby

Flash Flood Warnings in Mississippi, 2010Every flash flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.